|Day #3 of chemotherapy-- How long will the side effects last?
Aug 12, 2001
I have just recieved my 1st chemotherapy treatment w/ DaunoXome. The nausea I am fighting with light meals and Prochlorperazine. I am on my 3rd day and am wondering if I am going to feel like this constantly or will the side effects eventually go away or subside. How long does the chemo stay in your body for and how is it eliminated? My treatment calls for every 2 weeks, I am trying to gauge what is and will happen to me after that. Thank You.
Response from Dr. Dezube
DaunoXome is a good agent for Kaposi's sarcoma. The chemotherapy is packaged in liposomes which make the chemotherapy more effective and less toxic. Typically by the third day your side effects should subside. If the nausea is bad and you feel washed out from this chemo, then talk to your physician about getting treatment with kytril, anzamet, or zofran at the time of the DaunoXome. Any one of these drugs (potent anti-nausea pills) should prevent the nausea on the 2nd cycle. They are VERY effective. Also you didn't describe the state of your Kaposi's sarcoma (KS). Unless you have very aggresssive disease, I usually treat patients every 3 weeks. It's more gentle on the body and still does a good job on the KS. It's a judgment call as to whether you get the DaunoXome every 2 weeks or every 3 weeks. See how the 2nd cycle works with one of those three potent anti-nausea drugs, and then decide with your provider if you should back off to every 3 weeks. Good luck. Please keep me posted.
How does KS look? Can KS blanch (turn white wehn you press on it)?
Kaposi's & Partner Counseling; My partner is freaking out; Can I dump him into the Hudson River?
- Rash After Swallowing Sperm Sign Of HIV AIDS
- Rectal Bleeding After Anal Fingering Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- How Long Does Chlamydia Last After Treatment?
- Magazine Article On Sexually Transmitted Disease
- Ways To Stop Vaginal Bleeding
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.